MCQ Psychiatry 26

on with 0 comments



An 18-year-old female complains of generalized headache, dizziness (characterized as lightheadedness), and generally not feeling well for 3 days. This started at the same time as her menses and coincided with a major examination in a college class she is taking. Her review of symptoms is otherwise negative. Her past medical history includes a recent acute onset of low back pain related to lifting and a recent depressive episode which responded well to medication. Her current medications include an oral contraceptive, which she has taken for 2 years, a corticosteroid nasal spray, and ibuprofen for the past 2 weeks. She was on paroxetine (Paxil), 30 mg/day, for 7 months, but this was stopped 5 days ago because of sexual dysfunction. Because of her symptoms she has not taken any medications for the past 2 days. Since then the headache has eased substantially, but the feeling of lightheadedness has remained. A physical examination is unremarkable.

Which one of the following is the most likely cause of her symptoms?


A) Allergic rhinitis
B) Paroxetine withdrawal
C) Serotonin syndrome
D) Viral infection
E) Stress

Answer


Category: Psychiatry MCQs

POST COMMENT

0 comments:

Post a Comment

Is there something you wish to add? Have something to say? Feel free to leave a comment.